It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board

  • Ed With Zocor

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-29-2004, 04:49 PM   #1
    jeankb
    Junior Member
     
    jeankb's Avatar
     
    Join Date: Mar 2004
    Posts: 38
    jeankb HB User
    Ed With Zocor

    My husband suddenly developed ED after being on 40 mg of zocor for 3 weeks. He wanted me to ask if anyone else had experienced this and if so, did you find a remedy.

     
    Sponsors Lightbulb
       
    Old 10-29-2004, 05:33 PM   #2
    ARIZONA73
    Senior Veteran
    (male)
     
    ARIZONA73's Avatar
     
    Join Date: Aug 2002
    Location: Fords, N.J. USA
    Posts: 2,263
    ARIZONA73 HB UserARIZONA73 HB UserARIZONA73 HB UserARIZONA73 HB User
    Re: Ed With Zocor

    I'm not sure I have the solution to that problem, but I see how it is possible for Zocor to have such an effect. Cholesterol is needed in order to manufacture many hormones, including sex hormones. By artificially lowering cholesterol, the production of these hormones can also be diminished, particularly if cholesterol is lowered significantly.

     
    Old 10-29-2004, 06:38 PM   #3
    zip2play
    Inactive
     
    Join Date: Apr 2002
    Location: Jersey City, NJ
    Posts: 2,896
    zip2play HB User
    Re: Ed With Zocor

    jean,

    The more likely cause is any of the high blood pressure meds. Is he on any of THEM?

     
    Old 10-29-2004, 08:01 PM   #4
    ARIZONA73
    Senior Veteran
    (male)
     
    ARIZONA73's Avatar
     
    Join Date: Aug 2002
    Location: Fords, N.J. USA
    Posts: 2,263
    ARIZONA73 HB UserARIZONA73 HB UserARIZONA73 HB UserARIZONA73 HB User
    Re: Ed With Zocor

    Zip2play,

    She did say that the problem started just 3 weeks after taking 40mg Zocor.

     
    Old 10-29-2004, 08:57 PM   #5
    jeankb
    Junior Member
     
    jeankb's Avatar
     
    Join Date: Mar 2004
    Posts: 38
    jeankb HB User
    Re: Ed With Zocor

    no blood pressure medicine - he does not have high blood pressure and recently underwent thallium stress test which was normal.

     
    Old 10-29-2004, 11:15 PM   #6
    rahod
    Veteran
     
    rahod's Avatar
     
    Join Date: May 2004
    Posts: 467
    rahod HB User
    Re: Ed With Zocor

    Quote:
    Originally Posted by jeankb
    My husband suddenly developed ED after being on 40 mg of zocor for 3 weeks. He wanted me to ask if anyone else had experienced this and if so, did you find a remedy.
    NO...absoultely not. But if he
    is concerned... GET OFF Zocor and see. BTW..he should be on Vytorin...20mg Zocor combined with Zetia. Better results with LESS Zocor.

     
    Old 10-30-2004, 04:34 AM   #7
    zip2play
    Inactive
     
    Join Date: Apr 2002
    Location: Jersey City, NJ
    Posts: 2,896
    zip2play HB User
    Re: Ed With Zocor

    I'm with rahod.
    If anyone suspects a new (or old) drug is causing untenable problems, and withdrawal of the drug isn't likely to be life threatening, then the drug should be discontinued. If after a reasonable time the condition abates, then a re-challenge with the drug should be done. If the unpleasant condition returns than a judgement must be made whether to continue to tolerate the drug's side effects to get the benefits, or to permanently terminate the drug.

     
    Old 10-30-2004, 10:58 PM   #8
    heart44
    Inactive
     
    Join Date: Sep 2004
    Posts: 271
    heart44 HB User
    Re: Ed With Zocor

    Quote:
    Originally Posted by jeankb
    My husband suddenly developed ED after being on 40 mg of zocor for 3 weeks. He wanted me to ask if anyone else had experienced this and if so, did you find a remedy.
    Yes.... ED is definitely a side effect of all statins, not just Zocor. But it is right in the Zocor patient - package insert:
    Clinical Adverse Experiences
    Reproductive: gynecomastia, loss of libido, erectile dysfunction.

     
    Old 11-15-2004, 03:36 AM   #9
    jeankb
    Junior Member
     
    jeankb's Avatar
     
    Join Date: Mar 2004
    Posts: 38
    jeankb HB User
    Re: Ed With Zocor

    are there other medicines that work on high cholesterol besides statins

     
    Old 11-15-2004, 02:26 PM   #10
    heart44
    Inactive
     
    Join Date: Sep 2004
    Posts: 271
    heart44 HB User
    Re: Ed With Zocor

    Quote:
    Originally Posted by jeankb
    are there other medicines that work on high cholesterol besides statins
    There are lots of recommendations on this board and a few others I've come across: cinnamon, Omega 3 EFA's, blueberries, capsicum [cayenne pepper], Guggul, Policosanol and red yeast rice [natural statin]. These are all natural alternatives to prescription meds.

     
    Old 11-15-2004, 03:23 PM   #11
    rahod
    Veteran
     
    rahod's Avatar
     
    Join Date: May 2004
    Posts: 467
    rahod HB User
    Re: Ed With Zocor

    Quote:
    Originally Posted by heart44
    Yes.... ED is definitely a side effect of all statins, not just Zocor. But it is right in the Zocor patient - package insert:
    Clinical Adverse Experiences
    Reproductive: gynecomastia, loss of libido, erectile dysfunction.
    "Definitely a side effect" You make it sound like it's a SIGNIFICANT ONE ..hardly. You'll find ED listed (in the insert) as a side effect for just about EVERY drug out there....standard "Boiler Plate" lingo to cover legal issues. In fact, you'll see just about EVERY conceivable side effect listed for most drugs on the inserts. There is absolutely NO BASIS for statins causing ED (as opposed to say Beta blockers, which can cause ED).

    Last edited by rahod; 11-15-2004 at 03:25 PM.

     
    Old 11-15-2004, 03:49 PM   #12
    ARIZONA73
    Senior Veteran
    (male)
     
    ARIZONA73's Avatar
     
    Join Date: Aug 2002
    Location: Fords, N.J. USA
    Posts: 2,263
    ARIZONA73 HB UserARIZONA73 HB UserARIZONA73 HB UserARIZONA73 HB User
    Re: Ed With Zocor

    Well, I can see where there might be a basis for statins causing ED. It has to do with hormones. Cholesterol is needed to make sex hormones, and if the cholesterol is lowered too much, it can have a negative impact on the level of these hormones. It makes sense to me.

     
    Old 11-15-2004, 04:36 PM   #13
    rahod
    Veteran
     
    rahod's Avatar
     
    Join Date: May 2004
    Posts: 467
    rahod HB User
    Re: Ed With Zocor

    Quote:
    Originally Posted by ARIZONA73
    Well, I can see where there might be a basis for statins causing ED. It has to do with hormones. Cholesterol is needed to make sex hormones, and if the cholesterol is lowered too much, it can have a negative impact on the level of these hormones. It makes sense to me.
    Show me one study that links low cholesterol that a statin would give (total 140 on the lower end) to hormone deficiency. Secondly, LOW hormone level alone does not cause ED..it effects LIBIDO.

    Last edited by rahod; 11-15-2004 at 04:37 PM.

     
    Old 11-15-2004, 05:55 PM   #14
    ARIZONA73
    Senior Veteran
    (male)
     
    ARIZONA73's Avatar
     
    Join Date: Aug 2002
    Location: Fords, N.J. USA
    Posts: 2,263
    ARIZONA73 HB UserARIZONA73 HB UserARIZONA73 HB UserARIZONA73 HB User
    Re: Ed With Zocor

    I don't think this is exactly rocket science. I mean, if you significantly reduce cholesterol, which is required for the manufacture of sex hormones, then it stands to reason that the level of these hormones may also be impacted. As for low libido and ED? Well, one can certainly effect the other. How low of a cholesterol level is too low? Who knows? Everybody is different. I don't think you can rubber stamp everyone with a set value.

     
    Old 11-15-2004, 06:46 PM   #15
    rahod
    Veteran
     
    rahod's Avatar
     
    Join Date: May 2004
    Posts: 467
    rahod HB User
    Re: Ed With Zocor

    Quote:
    Originally Posted by ARIZONA73
    I don't think this is exactly rocket science. I mean, if you significantly reduce cholesterol, which is required for the manufacture of sex hormones, then it stands to reason that the level of these hormones may also be impacted.
    That's not very good scientific reasoning. Just because cholesterol is required to produce hormones, it doesn't stand to reason that lowering the level of TOTAL cholesterol will result in less hormone. What component of TOTAL cholesterol is responsible for hormone production? Statins focus on LDL reduction...is LDL a major component of hormone production? I think not

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Switching from Zocor to Zetia Amanda Love High Cholesterol 7 11-28-2007 05:58 PM
    Zocor side effects drupe56 High Cholesterol 10 09-25-2007 12:48 PM
    Crestor v Zocor potency? jkhh High Cholesterol 6 01-03-2007 08:52 PM
    lipitor failed to beat zocor Moxie75 High Cholesterol 0 11-29-2005 05:12 AM
    Zocor better than Lipitor mghealth High Cholesterol 1 11-16-2005 07:42 AM
    Zocor - Just released research pcovers High Cholesterol 2 09-01-2004 06:52 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:12 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!